MAUDE Adverse Event Report: ARTHREX, INC. FT STERNAL CLOSURE W/ TAPER CUTTING NDL; FIXATION CERCLAGE

ARTHREX, INC. FT STERNAL CLOSURE W/ TAPER CUTTING NDL; FIXATION CERCLAGE
Model Number FT STERNAL CLOSURE W/ TAPER CUTTING NDL
Medical Device Problem Codes Biocompatibility (2886); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Purulent Discharge (1812); Erythema (1840); Wound Infection (2447)
Date of Event 03/21/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On 4/9/2025, an fda medwatch notification was received via email.A facility representative reported that a patient underwent mechanical aortic valve replacement, a mechanical mitral valve replacement, and a coronary artery bypass graft procedure in (b)(6) 2025.The patient's sternal closure was achieved with an ar-7288 fibertape sternal closure and ar-7288t fibertape sternal closure system.The patient then presented with a sternal wound infection.The patient underwent surgical irrigation and debridement.The surgical cultures revealed corynebacterium amycolatum.No further information was provided.Additional information was requested on 4/10/2025.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: b5, h3, h6.
 
Event or Problem Description
Additional information was received on 4/16/2025: the initial surgery took place on (b)(6) 2025, during which an ar-7288 fibertape sternal closure, an ar-7288t fibertape sternal closure, and an ar-7289t tigertape sternal closure were implanted.Around (b)(6) 2025, the patient developed purulent drainage and erythema at the chest incision site.The infection was managed with iv antibiotics, multiple irrigation and debridement procedures, wound vacuum-assisted closures, and a pectoral flap for chest closure.The patient underwent procedures on (b)(6) 2025 to address the ongoing infection.During a subsequent surgical intervention, the ar-7288 fibertape sternal closure and ar-7289t tigertape sternal closure were explanted.As of (b)(6) 2025, the patient remains hospitalized and continues receiving iv vancomycin.
 
Additional Manufacturer Narrative
Additional information: d6a, g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to a patient-specific event.

Brand Name
FT STERNAL CLOSURE W/ TAPER CUTTING NDL
Common Device Name
FIXATION CERCLAGE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21912893
Report Number1220246-2025-01761
Device Sequence Number7135860
Product Code GAT
UDI-Device Identifier00888867369856
UDI-Public(01)00888867369856(11)250128(17)291231(10)15379663
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K232755
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFT STERNAL CLOSURE W/ TAPER CUTTING NDL
Device Catalogue NumberAR-7288
Device Lot Number15379663
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2025
Supplement Date Received by ManufacturerNot provided
10/08/2025
Initial Report FDA Received Date04/25/2025
Supplement Report FDA Received Date05/20/2025
10/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown